MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-EX-125MIC145
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported oad was received at csi for analysis.Visual examination did not initially reveal any issues, however when tested fluid was observed leaking from the nose cone to the saline sheath bond site.The assembly was reviewed and it was determined that there was insufficient adhesive within the saline sheath to nose cone bond site.During functional tested, the oad operated as expected.At the conclusion of the device analysis investigation, the report that the saline sheath had separated and fluid was leaking from the device was confirmed.The root cause was determined to be a manufacturing issue due to the lack of sufficient adhesive.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).
 
Event or Problem Description
During orbital atherectomy treatment to the proximal anterior tibial artery, fluid was observed to be leaking from the diamondback exchangeable orbital atherectomy device (oad), and the saline sheath was detached.The vessel was not being perfused, and per the physician the flow of saline to the tip of the oad was not sufficient enough to prevent patient injury.The device was replaced with a second oad to complete the procedure, without any patient complications.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key11496289
Report Number3004742232-2021-00078
Device Sequence Number17143110
Product Code MCW
UDI-Device Identifier10852528005817
UDI-Public(01)10852528005817(17)220930(10)343991
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberDBP-EX-125MIC145
Device Catalogue Number7-10030-01
Device Lot Number343991
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2021
Initial Report FDA Received Date03/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight156